Texas, 2025Hail in Texas, May 28 to 30, 2025
May 28 to 30, 2025 · NWS FWD · 4 events in 2 counties and zones
Towards the end of May, two more rounds of thunderstorms occurred, leading to a few isolated instances of severe weather. The first round involved a storm complex that tracked eastward from the Big Country into North and Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Towards the end of May, two more rounds of thunderstorms occurred, leading to a few isolated instances of severe weather. The first round involved a storm complex that tracked eastward from the Big Country into North and Central Texas. The second consisted of isolated thunderstorms linked to a weak cold front. In both instances, two reports of large hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 28, 12:06 PM CST, 2 hours 24 minutes earlier. Its key messages:
- Scattered thunderstorms (50-60% chance) are expected across portions of Central Texas this afternoon. A few storms may be strong to severe.
- Isolated thunderstorms (20-30% chance) are expected tomorrow afternoon into the early overnight hours across the entire area. A few storms may have small hail and/or gusty winds.
- There will be daily chances for isolated thunderstorms (30%) each evening next week beginning Monday.
Area forecast discussion, May 28, 12:06 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
106 PM CDT Wed May 28 2025
...New Short Term, Long Term, Aviation...
.KEY MESSAGES...
- Scattered thunderstorms (50-60% chance) are expected across
portions of Central Texas this afternoon. A few storms may be
strong to severe.
- Isolated thunderstorms (20-30% chance) are expected tomorrow
afternoon into the early overnight hours across the entire area.
A few storms may have small hail and/or gusty winds.
- There will be daily chances for isolated thunderstorms (30%)
each evening next week beginning Monday.
&&
.SHORT TERM... /NEW/
/This Afternoon through Tomorrow Night/
...Today and Tonight...
Water vapor imagery shows an upper-level disturbance currently
situated over northwestern Texas. As this disturbance and
associated vort max slowly drift towards the east-southeast, it
will provide sufficient forcing for ascent to support scattered
thunderstorms across portions of Central Texas. This initial
activity will develop across the Big Country under the maxima in
PVA sometime before 3 PM. A few storms may be severe with large
hail and damaging winds. Though non-zero, the tornado threat is
low at this time. 0-1 km shear will largely remain under 10 knots,
with only localized enhancements in low-level shear profiles
associated with storm outflow boundaries.
Storms should gradually grow upscale into a cluster or MCS as
they move to the southeast this evening, transitioning to
primarily a damaging winds threat. Storm coverage and intensity
will diminish during the early overnight hours. The greatest storm
coverage (50-60%) will be south of I-20 and west of I-35/35W. An
isolated (30-40%) strong or severe storm will be possible from
north-central Texas into east-central Texas (including the DFW
metroplex). Storms in this region are a lot more uncertain, as
cloud cover (DFW and areas to the northwest) and ongoing
convection (portions of east-central Texas) have minimized
destabilization from diurnal heating. The most likely area to see
an additional storm or two with large hail this afternoon or
evening would be along and south of US-84, and east of I-35 in an
ongoing area of thunderstorm activity.
...Tomorrow and Tomorrow Night...
By tomorrow, a weak cold front is expected to dive south across
the southern Plains as upper-level troughing shifts to the east.
During peak heating in the afternoon and evening hours, isolated
thunderstorms (20-30% chance) will develop along and ahead of
this front across the entire region. Stronger synoptic forcing for
ascent will remain well to our northeast, which will preclude any
potential for more widespread coverage. The pre-frontal airmass
will be unstable, with SBCAPE likely ranging from 2500-3500 J/kg.
This will bring an isolated threat for large hail and damaging
winds. Fortunately, weak shear profiles should keep the risk for
organized severe weather low tomorrow despite the instability in
place.
Locations near the Red River will potentially drop into the upper
50s tomorrow night behind the front. Elsewhere, low to mid 60s
are expected as lows, with cloud cover keeping overnight
temperatures warmer than further to the north where clearing is
expected.
Darrah
&&
.LONG TERM... /NEW/
/Friday through Tuesday/
...Friday through Sunday...
Surface high pressure is expected to build into the region this
weekend behind the cold front Thursday night. This will bring
pleasant weather, with mostly clear skies, dew points in the 50s
and low 60s, and afternoon highs ranging from the upper 70s into
the mid 80s Friday and Saturday. Sunday, temperatures will warm
into the upper 80s and low 90s with the return of southerly flow
as the upper-level ridge axis and surface high pressure shift to
the east. Weak perturbations in upper-level flow will result in a
very low chance (10%) for a stray shower of thunderstorms during
the afternoon/evening hours. However, this appears unlikely given
large-scale subsidence that will dominate the upper-levels, and
lack of any defined surface boundaries this weekend to provide
focused areas of low-level convergence.
...Monday and Tuesday...
By the beginning of next work week, upper-level troughing will
likely build into the western CONUS. This will bring strong
southwesterly flow aloft, a synoptic regime that generally favors
diurnally driven dryline convection. The dryline will be in West
Texas, and as such, so will the greatest chances for storms and
severe weather. However, during the late evening/overnight hours,
there is a signal for one or more clusters of storms to move off
the dryline and make a run at our western counties. As such, there
will be a 20-30% chance for storms west of the I-35/35W corridor
Monday and Tuesday evenings. This will likely change depending on
the presence/timing of any embedded shortwaves that might traverse
the southern plains. Given the low predictability of these smaller
scale features, will refrain from any further discussion of storm
potential for next week.
Darrah
&&
.AVIATION... /NEW/
/18Z Wednesday through 00Z Friday/
The greatest chances (50-60%) for storms between 18Z and 00Z
should remain southwest of DFW metroplex TAF sites. With precip
chances during this timeframe of 30-40%, will refrain from a
TEMPO TSRA group for now. Storm evolution is unclear, as storms
should congeal into a cluster and move southeast, particularly
along and east of the I-35 corridor (KACT). For KACT, will wait
and see how storms to the northwest evolve this afternoon before
having the confidence to include a TEMPO group for thunderstorm
potential. Between 10Z and 15Z, MVFR/IFR ceilings should build
into portions of eastern and northeast Texas, but should remain to
the east of TAF sites according to current guidance.
Darrah
&&
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this afternoon west
of Interstate 35 and south of Interstate 20. Even if activation
is not locally requested, any reports of hazardous weather to the
National Weather Service are appreciated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 81 66 84 65 81 / 40 20 30 40 5
Waco 79 66 84 66 78 / 70 50 20 40 10
Paris 80 65 80 61 79 / 20 10 30 20 5
Denton 80 64 82 61 80 / 30 20 30 30 5
McKinney 80 65 82 62 80 / 20 10 30 30 5
Dallas 81 66 84 65 81 / 40 20 30 30 5
Terrell 80 65 84 64 81 / 30 20 20 30 5
Corsicana 79 67 85 68 82 / 80 30 20 30 10
Temple 80 66 87 67 81 / 50 50 20 40 20
Mineral Wells 80 64 84 62 81 / 50 30 30 40 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, May 28, 1:16 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
216 PM CDT Wed May 28 2025
TXZ141-143-281945-
Comanche TX-Hamilton TX-
216 PM CDT Wed May 28 2025
...A strong thunderstorm will impact portions of west central
Hamilton and southeastern Comanche Counties through 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gustine, or 12 miles southeast of Comanche, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Hamilton and southeastern Comanche Counties, including the following
locations... Newburg, Lamkin, Energy, Indian Gap, and Pottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 9825 3164 9824 3165 9844 3172 9850
3172 9854 3183 9857
TIME...MOT...LOC 1916Z 257DEG 20KT 3176 9846
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DunnSpecial weather statement, May 28, 1:43 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
243 PM CDT Wed May 28 2025
TXZ143-282015-
Hamilton TX-
243 PM CDT Wed May 28 2025
...A strong thunderstorm will impact portions of southwestern
Hamilton County through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Gustine, or 13 miles west of Hamilton, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Hamilton County, including the following locations... Shive, Indian
Gap, and Pottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.
&&
LAT...LON 3171 9843 3179 9826 3176 9809 3152 9824
3161 9841 3166 9845
TIME...MOT...LOC 1943Z 294DEG 12KT 3170 9834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DunnHail, Hamilton
- When
- May 28, 2:30 PM CST
- Where
- Hamilton County, 3.5 mi S of Shive
- Measured
- 2.75 in hail
- Property damage
- $13,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.570, -98.240
Baseball size hail was reported off County Road 513 south of Shive.
Hail, Hamilton
- When
- May 28, 2:40 PM CST
- Where
- Hamilton County, 0.69 mi N of Evant
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.480, -98.150
Hail, Grayson
- When
- May 30, 12:01 AM CST
- Where
- Grayson County, 2.4 mi WSW of Ellsworth
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.690, -96.620
Report of 1.5 inch hail from mPING.
Hail, Grayson
- When
- May 30, 12:05 AM CST
- Where
- Grayson County, 2.21 mi SW of Ellsworth
- Measured
- 1.75 in hail
- Property damage
- $7,000
- Reported by
- Social Media
- Coordinates
- 33.680, -96.610
Facebook photo showed golfball size hail fell near Sherman Town Center.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 28, 20251 death · $10,000 · 2 in hail · 34 events
- Rip Current in Texas, May 28 to 29, 20251 death · 1 event
- Hail in Texas, May 28, 2025$25,000 · 3.4 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 28 to 29, 202513 events
- Hail in Kansas, May 28, 20252 in hail · 10 events
- Flash Flooding and Flooding in West Virginia, May 28, 20258 events
- Flash Flood and Hail in Louisiana, May 28, 20251 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, May 28, 2025$9,000 · 1.75 in hail · 7 events
- Funnel Clouds in Iowa, May 28, 20255 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 28, 20254 events
- Damaging Wind and Heavy Rain in Florida, May 28, 202550 kt wind · 4 events
- Flash Flooding in North Carolina, May 28, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265127, 1265128, 1265129, 1265130.